The Island Health authority has issued an overdose advisory for Greater Victoria.
The advisory, issued on Tuesday afternoon, states there “is an increase of overdoses in the Greater Victoria area.”
Island Health is reminding people to call 911, provide rescue breathing and give naloxone if someone overdoses.
The health authority also has tips for safer use, including:
- Visit a local Overdose Prevention / Supervised Consumption Service (OPS/SCS) for witnessed consumption and drug checking.
- Try the LifeguardApp on your phone.
- Talk to your doctor or health-care provider about your medical options, including prescriptions.
- Carry naloxone and have an overdose response plan.
- Fix with a friend, and if you are alone, be close to help.
- Stagger your use with a friend, so someone can respond if needed.
- Do a tester and try a little before your regular hit.
— Island Health (@VanIslandHealth) November 4, 2020
In September, there were 127 suspected illicit drug toxicity deaths reported in B.C., according to the BC Coroners Service.